Janesville25.8°

Strong batch of heroin could have caused overdoses, Janesville police warn

Print Print
Gazette staff
April 17, 2014

JANESVILLE—Janesville police want the community to know a strong batch of heroin might be circulating after they responded to two separate overdose incidents Wednesday.

Police sent a community release Thursday after witnesses called them about two separate heroin overdose cases within two hours of one another, Lt. Keith Lawver said.

In both cases, the users were unconscious, revived and treated at a hospital, he said.

“It concerns us because they were so close together, and we were concerned that there may be a more potent dose of heroin in our community that's being distributed,” Lawver said.

It's important that heroin users know the drugs they're receiving might be deadly, he said.

“Generally when heroin is sold, the heroin is cut or divided a number of times and mixed with other agents, so you really can't tell by looking at the heroin the toxicity or how potent it is,” Lawver said.

Users can't tell whether they have a very high dose or a pure cut of heroin until it's too late, he said.

The source of the heroin is under investigation, Lawver said. Generally, heroin used in the area comes from the Chicago/Rockford areas, he said.

Seven heroin overdoses have been reported this year, which is slightly above average, he said. Janesville had 17 such overdoses last year.



Print Print